Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 4, 2007, 9:51 PM EDT for Cass County, White County, Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 9:51 PM EDT (01:51 UTC)
- Expired
- Jul 4, 2007, 10:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Cass County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 97 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2655 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 050151
SVRIWX
INC017-181-050245-
/O.NEW.KIWX.SV.W.0081.070705T0151Z-070705T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
951 PM EDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA
EASTERN WHITE COUNTY IN NORTHWEST INDIANA
* UNTIL 1045 PM EDT
* AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR SITKA...OR ABOUT 8 MILES NORTH OF MONTICELLO...AND MOVING
SOUTHEAST AT 35 MPH. TORRENTIAL RAIN WITH NEAR ZERO VISIBILITY IS
ALSO EXPECTED.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BURNETTSVILLE...IDAVILLE AND ROYAL CENTER...
LAKE CICOTT AND LUCERNE...
GEORGETOWN AND LEASES CORNER...
DUNKIRK AND LOGANSPORT...
LAT...LON 4092 8672 4092 8698 4066 8678 4074 8677
4069 8637 4078 8629 4091 8634 4091 8656
$$2 follow-up statements
000
WWUS53 KIWX 050218
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EDT WED JUL 4 2007
INC017-181-050245-
/O.CON.KIWX.SV.W.0081.000000T0000Z-070705T0245Z/
CASS IN-WHITE IN-
1016 PM EDT WED JUL 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA...AND
EASTERN WHITE COUNTY IN NORTHWEST INDIANA...
AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED FROM 4 MILES NORTHWEST OF BURNETTSVILLE...OR ABOUT 9 MILES
NORTHEAST OF MONTICELLO...TO NEAR ROYAL CENTER...AND MOVING
SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROYAL
CENTER...LAKE CICOTT...LUCERNE...FLETCHER...LEASES CORNER...
GEORGETOWN...CLYMERS...DUNKIRK AND LOGANSPORT.
TORRENTIAL RAIN IS ALSO EXPECTED WITH THIS SEVERE THUNDERSTORM...
REDUCING VISIBILITIES TO NEAR ZERO AND POSSIBLY CREATING LOCALIZED
FLOODING IN DITCHES AND CULVERTS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4092 8672 4092 8698 4066 8678 4074 8677
4069 8637 4078 8629 4091 8634 4091 8656
$$000
WWUS53 KIWX 050244
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 PM EDT WED JUL 4 2007
INC017-181-050252-
/O.EXP.KIWX.SV.W.0081.000000T0000Z-070705T0245Z/
CASS IN-WHITE IN-
1042 PM EDT WED JUL 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS COUNTY IN
NORTH CENTRAL INDIANA...AND EASTERN WHITE COUNTY IN NORTHWEST
INDIANA EXPIRES AT 1045 PM EDT...
AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
HOWEVER...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE ACROSS THE
EASTERN PORTION OF WHITE COUNTY AND FAR WESTERN CASS COUNTY. 1 TO 3
INCHES OF RAIN CAN BE EXPECTED. THIS MAY CAUSE LOCALIZED FLOODING OF
DITCHES AND CULVERTS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4092 8672 4092 8698 4066 8678 4074 8677
4069 8637 4078 8629 4091 8634 4091 8656
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:03 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 4, 8:03 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 803 PM EDT WED JUL 4 2007 .AVIATION... THE CONVECTION HAS STAYED WELL TO THE SOUTH AND WEST OF THE TAF SITES THIS EVENING AS THE CF HAS SAGGED OFF TO THE SOUTH...FROM JUST SOUTH OF KFWA TO NEAR KVPZ. CLEARING HAS FILTERED INTO KSBN, WHILE SATELLITE TRENDS INDICATE THAT KFWA SHOULD HOLD ONTO SCT CU THROUGH THE EVENING. WITH THE LACK OF ANY LLV DRYING BEHIND THIS FRONT TONIGHT...LIGHT WINDS...AND SKC...THINK SILL SOME CONCERN FOR MVFR CONDITIONS 7Z TO 14Z THU. LEFT PREVIOUS FORECAST AS IS IN BRINGING FWA DOWN TO 3SM BR DURING THIS TIME. SHORTWAVE IN WNW FLOW WILL BRING THE CHANCE FOR A FEW SHOWERS/STORMS TO NRN IN AFTER 19Z THU. JUST INCLUDED A CB GROUP FOR NOW AS THE BEST DYNAMICS WILL STAY NORTH AND EAST OF SBN/FWA. && .SHORT TERM... SOME WEAK ORGANIZATION TO CU FIELD BEING OBSERVED NRN IL TO WRN CWA WITH NOSE OF 2000 J/KG SBCAPE INTO SWRN CWA AT 19 UTC AND FURTHER DESTABILIZATION ANTICIPATED WITH SFC DPS POOLED NEAR 70 ACROSS SRN CWA. UPSTREAM BREAKS ALONG WITH GOOD 0-2KM MOISTURE CONVERGENCE AXIS/SLIGHTLY BACKED SFC WINDS SOUTH OF FNT POINT TO CONTINUED GOOD CHC FOR TSRA INITIATION...AS BNDRY AND LAKE MICHIGAN PUSH BECOME MORE EVIDENT WITH LOSS OF WIDESPREAD MVFR SC CIGS NEXT COUPLE OF HOURS. TSRA STRONGLY TIED TO DIURNAL INSTABILITY WITH WEAK /20-25KT/ DEEP LAYER SHEAR PRESENT...WITH TREND REFLECTING IN GRIDS/ZFP WORDING. BRIEF/ISOLD WIND GUST TO NEAR SEVERE LIMITS/SMALL HAIL STILL POSSIBLE IN FAR SOUTH BUT REMAINS HIGHLY CONDITIONAL. RAISED TSRA CHCS THU AFTERNOON AS STRONG EMBEDDED WAVE ACROSS SRN CANADA FAVORABLY TIMED INTO SOUTHERN GRTLKS. STRONG DEEP LAYER SHEAR WITH 40-50KT 0-6KM ASSOCIATED WITH 60KT ML JET STREAK WITH LONG STRAIGHT HODOS AND FAVORABLE THERMAL PROFILE/LOW WET BULB PROFILE/STEEP ML LAPSE RATES GIVE HIGHEST POPS NORTH AND NORTHEAST WITH INCREASED WIND GUST/HAIL POTENTIAL GIVEN ENVIRONMENT THU AFTN. && .LONG TERM... FRIDAY THROUGH WEDNESDAY MODEL DIFFERENCES ARE STILL CERTAINLY PRESENT IN LATER PERIODS OF THE LONG TERM FORECAST...ESPECIALLY WHEN IT COMES TO HANDLING OF NORTHERN STREAM DYNAMICS. ECMWF SEEMS TO BE THE WEAKEST IN CONSISTENCY...WITH ITS 180 DEGREE REVERSAL IN THE HEIGHT FIELD EARLY NEXT WEEK FROM THE 12Z TO THE 00Z RUN. HAVE OPTED TO BLEND FORECAST DATABASE TO A COMBINATION OF THE 00Z GEM/06Z GFS/WITH A TREND TOWARD CLIMO AT DAY 7. THIS IS IN OVERALL AGREEMENT WITH HPC. NOT MUCH CHANGES MADE TO FIRST FEW PERIODS OF PREVIOUS FORECAST AS OVERALL DATA IS IN GOOD SHAPE. SLIGHTLY DRIER AND COOLER AIR WILL MOVE INTO THE AREA FRIDAY FOLLOWING SECONDARY COLD FRONT/MID LEVEL IMPULSE PASSING THROUGH THE GREAT LAKES THURSDAY. HAVE TRENDED TEMPS DOWN JUST A BIT TO REFLECT WEAK CAA. HEIGHT RISES WILL SPREAD INTO THE REGION SAT-SUN VIA WAA INITIATED BY ADVANCING PACIFIC NORTHWEST TROUGH. VERY WARM CONDITIONS STILL LOOK ON TRACK FOR SUNDAY...AND POSSIBLY MONDAY DEPENDING ON CLOUD COVER/PRECIP...WITH H85 TEMPS PROGGED IN THE LOWER 20S C. IN RESPONSE TO MODERATE SOUTHWESTERLY FLOW WILL BE A SIGNIFICANT INCREASE IN LOW LEVEL MOISTURE...BRINGING DEWPOINTS TO AROUND 70 F BY MONDAY. THE COMBINATION OF DEWPOINTS AROUND 70 WITH TEMPS IN THE LOWER 90S WILL GENERATE HEAT INDEX VALUES NEAR 100 F. UPPER FLOW WILL BEGIN TO FLATTEN WITH CAA ON BACK SIDE OF ADVANCING UPPER TROUGH AND ASSOCIATED SFC FRONT BY MONDAY. COLD FRONT WILL APPROACH THE REGION AND GIVEN AMPLE LOW LEVEL MOISTURE IN PLACE WITH FALLING HEIGHTS ALOFT...CAPE VALUES SHOULD APPROACH 2500 TO 3000 J/KG. THUNDERSTORMS STILL LOOK GOOD AND HAVE EXPANDED CHANCES THROUGH MONDAY NIGHT WITH SLOW SOUTHWARD ADVANCEMENT OF FRONT. HAVE BUMPED TEMPS DOWN SOME TUESDAY THROUGH WEDNESDAY..CONTINUING TO TREND TOWARD GFS/MEAN GFS ENSEMBLE SOLUTIONS...WHICH HAVE BEEN VERY CONSISTENT WITH INTENSIFYING HUDSON BAY LOW...WHILE RETROGRADING THE ENTIRE COMPLEX WEST. THIS PATTERN CHANGE WILL BE HIGHLY CONDITIONAL ON THE INTENSITY OF NORTHERN ROCKIES RIDGING...A LARGE SOURCE OF DISAGREEMENT AMONG THE MODELS/ENSEMBLES. NCEP ENSEMBLE MEMBERS H85 TEMPS ARE NOT AS COOL AS THE OPERATIONAL GFS AND ARE ALSO NOT AS AGGRESSIVE WITH HUDSON BAY LOW DEEPENING. HOWEVER...GFS HAS PERFORMED WELL THIS SPRING/EARLY SUMMER IN CASES WHERE SUBSTANTIAL H85 COOLING HAS OCCURRED. GIVEN THE ENSEMBLE MEAN AO INDEX FAVORING A NOTICEABLE COOLER CYCLE MID NEXT WEEK...COOLER AND DRIER FORECAST SEEMS REASONABLE AT THIS TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MURPHY LONG TERM....CHAMBERLAIN AVIATION...STEINWEDEL
Hazardous weather outlook, Jul 4, 11:53 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1153 AM EDT WED JUL 4 2007 INZ013-015>018-020-022>027-032>034-OHZ015-016-024-025-051600- PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1153 AM EDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND INTO TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS TO 60 MPH AND SMALL HAIL. THE GREATEST RISK AREA IS ALONG AND SOUTH OF ROUTE 30 BETWEEN 3 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IN ADDITIONS TO THE CHANCE FOR STORMS...HOT AND HUMID CONDITIONS CAN BE EXPECTED...ESPECIALLY ON SUNDAY. HEAT INDICES ARE EXPECTED TO TOP 95 DEGREES SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. HEAT STRESS AND HEAT RELATED ILLNESSES BECOME MORE FREQUENT WITH THESE HOT TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-051600- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1153 AM EDT WED JUL 4 2007 /1053 AM CDT WED JUL 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THE EVENING. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. WAVES UP TO 3 FEET ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE TODAY WILL RESULT IN AN INCREASED RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A CHANCE FOR STORMS MONDAY. IN ADDITIONS TO THE CHANCE FOR STORMS...HOT AND HUMID CONDITIONS CAN BE EXPECTED...ESPECIALLY ON SUNDAY. HEAT INDICES ARE EXPECTED TO TOP 95 DEGREES SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. HEAT STRESS AND HEAT RELATED ILLNESSES BECOME MORE FREQUENT WITH THESE HOT TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-051600- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1153 AM EDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THE STORMS MAY CONTAIN BRIEF GALE FORCE WIND GUSTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY. AN ISOLATED STORM COULD PRODUCE LARGE HAIL AND GALE FORCE OR HIGHER WIND GUSTS. THERE IS ALSO A CHANCE FOR STORMS MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP INZ004>009-012-014-MIZ078>081-OHZ001-002-004-005-051600- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-MARSHALL- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 1153 AM EDT WED JUL 4 2007 /1053 AM CDT WED JUL 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND INTO THIS EVENING. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED... A FEW STRONG STORMS COULD PRODUCE ISOLATED WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A CHANCE FOR STORMS MONDAY. IN ADDITIONS TO THE CHANCE FOR STORMS...HOT AND HUMID CONDITIONS CAN BE EXPECTED...ESPECIALLY ON SUNDAY. HEAT INDICES ARE EXPECTED TO TOP 95 DEGREES SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. HEAT STRESS AND HEAT RELATED ILLNESSES BECOME MORE FREQUENT WITH THESE HOT TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.